# SDR 100000

- Difficulty date: August 1, 2001
- Submitted: August 1, 2001
- Operation: General aviation
- Aircraft: N40782
- Make and model: Piper J3F-65
- Aircraft serial: 7496
- Aircraft time: 5,586 hours
- Engine: Cont A658
- System (JASC): 7414 · Magneto/Distributor
- Part: Wire
- Condition: Chafed
- Location: Magneto
- Stage of operation: TO
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

DURING TAKE-OFF THE ENGINE QUIT. THE AIRCRAFT WAS DESTROYED.  INVESTIGATION BY THE FAA INSPECTOR PROVED THAT THE PROBABLE CAUSE OF THE ENGINE FAILURE WAS ATTRIBUTED TO BOTH MAGNETO P-LEAD WIRES BEING GROUNDED OUT AGAINST A SCREW THAT SECURED THE LEFT-HAND INNER AND OUTER WINDOW TRIM PIECES.
